Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Some expansions in series of Bessel functions

Authors: H. M. Srivastava and R. M. Shreshtha
Journal: Quart. Appl. Math. 46 (1988), 451-458
MSC: Primary 33A35; Secondary 41A58
DOI: https://doi.org/10.1090/qam/963581
MathSciNet review: 963581
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A general theorem on generating functions is applied to derive a number of interesting expansions for the generalized hypergeometric $ _r{F_s}$ function in series of Bessel functions. Several further expansion formulas, relevant to the present discussion, are also considered. Many of these expansions in series of Bessel functions stem from (or are motivated by) their applicability in various seemingly diverse fields of applied sciences and engineering. With this point in view, some examples illustrating possible applications of these results are provided.

References [Enhancements On Off] (What's this?)

  • [1] A. Erdélyi, W. Magnus, F. Oberhettinger, and F. G. Tricomi, Higher Transcendental Functions, Vol. II, McGraw-Hill, New York, Toronto and London, 1953
  • [2] Yudell L. Luke, Integrals of Bessel functions, McGraw-Hill Book Co., Inc., New York-Toronto-London, 1962. MR 0141801
  • [3] Yudell L. Luke, The special functions and their approximations. Vol. II, Mathematics in Science and Engineering, Vol. 53, Academic Press, New York-London, 1969. MR 0249668
  • [4] Yudell L. Luke, Mathematical functions and their approximations, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1975. MR 0501762
  • [5] R. M. Shreshtha, Expansions in series of Bessel functions, C. R. Acad. Bulgare Sci. 35 (1982), no. 3, 295–297. MR 677842
  • [6] H. M. Srivastava, Some expansions of generalized Whittaker functions, Proc. Cambridge Philos. Soc. 61 (1965), 895–896. MR 0183905
  • [7] H. M. Srivastava, Some polynomial expansions for functions of several variables, IMA J. Appl. Math. 27 (1981), no. 3, 299–306. MR 633806, https://doi.org/10.1093/imamat/27.3.299
  • [8] H. M. Srivastava and Martha C. Daoust, Certain generalized Neumann expansions associated with the Kampé de Fériet function, Nederl. Akad. Wetensch. Proc. Ser. A 72 = Indag. Math. 31 (1969), 449–457. MR 0252701
  • [9] H. M. Srivastava and Per W. Karlsson, Multiple Gaussian hypergeometric series, Ellis Horwood Series: Mathematics and its Applications, Ellis Horwood Ltd., Chichester; Halsted Press [John Wiley & Sons, Inc.], New York, 1985. MR 834385
  • [10] H. M. Srivastava and Rekha Panda, Expansion theorems for the 𝐻 function of several complex variables, J. Reine Angew. Math. 288 (1976), 129–145. MR 0419884
  • [11] H. M. Srivastava and Rekha Panda, A note on certain results involving a general class of polynomials, Boll. Un. Mat. Ital. A (5) 16 (1979), no. 3, 467–474 (English, with Italian summary). MR 551370
  • [12] G. N. Watson, A treatise on the theory of Bessel functions, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1995. Reprint of the second (1944) edition. MR 1349110
  • [13] A. Yariv, An Introduction to Theory and Applications of Quantum Mechanics, John Wiley and Sons, New York, Chichester, Brisbane, Toronto and Singapore, 1982

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 33A35, 41A58

Retrieve articles in all journals with MSC: 33A35, 41A58

Additional Information

DOI: https://doi.org/10.1090/qam/963581
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society